You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Iatrogenic Adrenal Insufficiency in a Patient Treated With Telaprevir and Topical Corticosteroids

Allen-Dicker, Joshua W. MD, MPH*; Suskin, David A. MD*; Fessler, David A. MD, MPH

Infectious Diseases in Clinical Practice:
doi: 10.1097/IPC.0b013e31827cad40
Case Reports
Abstract

Abstract: Telaprevir is a protease inhibitor and known inhibitor of the cytochrome P450 3A4 enzyme. Inhibition of the cytochrome P450 3A4 enzymes can alter levels of medications that are usually targets of its pathway. We present a 56-year-old woman with hepatitis C virus being treated with telaprevir-peginterferon-ribavirin who developed iatrogenic adrenal insufficiency after topical steroid use.

Author Information

From the *Department of Internal Medicine, Beth Israel Deaconess Medical Center, Boston, MA and †Division of General Medicine and Primary Care, and Division of Infectious Diseases, Beth Israel Deaconess Medical Center, Boston, MA.

Correspondence to: Joshua Allen-Dicker MD MPH, Beth Israel Deaconess Medical Center, 330 Brookline Ave, Shapiro 6, Boston, MA 02215. E-mail: jdicker@bidmc.harvard.edu.

The authors have no funding or conflicts of interest to disclose.

© 2013 by Lippincott Williams & Wilkins.